Alert archive / Washington / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Apr 10, 1998, 3:32 PM PDT for Adams County, Grant County, Washington. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 1998, 3:32 PM PDT (22:32 UTC)
- Expired
- Apr 10, 1998, 4:20 PM PDT
- In force
- 48 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
Counties Adams County, WA, Grant County, WA
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523
WUUS1 KGEG 102234 RRA
SVRGEG
WAC001-025-102320-
IMMMEADIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
332 PM PDT FRI APR 10 1998
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ADAMS COUNTY IN SOUTHEASTERN WASHINGTON
SOUTHERN GRANT COUNTY IN CENTRAL WASHINGTON
* UNTIL 420 PM PDT
* SEVERE THUNDERSTORM WILL BE NEAR-
WARDEN BY 345 PM PDT
* AT 328 PM PDT... SEVERE THUNDERSTORM INDICATED IN THE VICINITY OF
OTHELLO... BY NATIONAL WEATHER SERVICE DOPPLER RADAR... MOVING
NORTHEAST 25 MPH.
LARGE HAIL AND GUSTY WIND TO 30 MPH ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS
PFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:47 PM PDT, 45 minutes earlier.
Area forecast discussion, Apr 10, 2:47 PM PDT, 45 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 215 PM PDT FRI APR 10 1998 ...CORRECTED FOURTH PERIOD POPS... SHOWERS WITH EMBEDDED THUNDER BEGINNING TO DEVELOP IN OREGON AND MOVING INTO SERN WA/SRN PORTION OF ID PNHDL. STRONGER THUNDERSTORMS WILL BE LOCATED OVER THE PALOUSE AND ID ZONE 3 WHERE DIRECTIONAL AND SPEED SHEAR IS MORE FAVORABLE. SOME OF THE STRONGER STORMS IN THE PALOUSE MAY PRODUCE DIME SIZE HAIL FOR MARGINAL SEVERE WEATHER. SATELLITE WATER VAPOR SHOWS A SECONDARY WAVE AND ASSOCIATED DRY SLOT OFF THE NRN CALIFORNIA COAST. THIS WAVE EJECTS NE INTO FORECAST AREA TONIGHT.. THE WRONG TIME OF DAY TO TRIGGER THUNDERSTORMS. H85 TEMPS JUST NOT HIGH ENOUGH TO SUPPORT WIDESPREAD CONVECTION.. EXPECT THUNDER TO END BEFORE MIDNIGHT. OFFSHORE SURFACE LOW TRACKS INTO SRN ALBERTA SATURDAY AFTERNOON. WIND ALOFTS BEGIN TO VEER TO SOUTHWESTERLY WITH INCREASING WEST TO EAST PRESSURE GRADIENTS. AIR MASS REMAINS UNSTABLE WITH LIFTED INDICES MINUS 1 IN THE AFTERNOON.. BUT WIND PROFILE WILL NOT BE FAVORABLE FOR SUSTAINED CONVECTION. EXPECT ISOLATED CELLS TO FORM OVER THE MOUNTAINS NEAR THE CANADIAN BORDER AND SOME TO FORM NEAR THE BLUE MOUNTAINS.. A LESSER EXTENT THAN THIS EVENING. ON SUNDAY.. COOL AND FROSTY CONDITIONS IN THE MORNING WITH SURFACE HIGH PRESSURE AND RADIATIONAL COOLING.. PEOPLE WILL NEED JACKETS FOR THOSE ATTENDING EASTER MORNING SERVICES. UPSTREAM SYSTEM IN THE GULF OF ALASKA DIVES ON THE BACK SIDE OF WEST COAST TROF.. WITH THE BEST VORTICITY ADVECTION INTO WRN OREGON. LIMITED MID LEVEL WARM AIR ADVECTION WITH THIS SYSTEM AND EXPECT ONLY INCREASING HIGH CLOUDS AT THIS TIME. FRISBIE ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 038/052/029/049 7642 CQV 038/053/031/051 8862 S86 036/050/027/047 8861 COE 037/050/028/048 7641 WWP 036/049/026/048 8751 LWS *044/055/035/053 8741 MOS 040/053/032/050 .GEG...NONE.
Nearby
Severe Thunderstorm Warnings in Washington, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.